Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 43, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 17, 2020, 2:50 PM MDT for 5 counties in Colorado. It took effect at Jun 18, 2020, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2020, 2:50 PM MDT (20:50 UTC)
- In effect from
- Jun 18, 2020, 1:00 PM MDT
- Expired
- Jun 18, 2020, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3956 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WWUS85 KPUB 172050 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 250 PM MDT Wed Jun 17 2020 ...A Red Flag Warning is in effect until 8 PM this evening, for gusty winds, low relative humidity, high Haines indices, and dry fuels for fire weather zones 220 through 237 which includes all of south central and southeast Colorado... ...A Red Flag Warning has been issued from 1 PM to 8 PM MDT Thursday for gusty winds, low relative humidity, high Haines indices and dry fuels for fire weather zone 224, which includes the San Luis Valley... COZ224-181300- /O.UPG.KPUB.FW.A.0033.200618T1900Z-200619T0200Z/ /O.NEW.KPUB.FW.W.0043.200618T1900Z-200619T0200Z/ /O.CON.KPUB.FW.W.0042.000000T0000Z-200618T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 250 PM MDT Wed Jun 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, high Haines indices and dry fuels, which is in effect from 1 PM to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Timing...Today from 11 AM until 8 PM, and Thursday from 1 PM to 8 PM. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220>223-225>237-180200- /O.CON.KPUB.FW.W.0042.000000T0000Z-200618T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 250 PM MDT Wed Jun 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...221...222...223...225...226...227... 228...229...230...231...232...233...234...235...236 AND 237... * Affected Area...Fire Weather Zones 220...221...222...223... 225...226...227...228...229...230...231...232...233...234... 235... 236 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Timing...Until 8 PM this evening. * Relative Humidity...As low as 5 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread into this evening. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
223 WWUS85 KPUB 180157 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 757 PM MDT Wed Jun 17 2020 ...A Red Flag Warning remains in effect from 1 PM to 8 PM MDT Thursday for gusty winds, low relative humidity and high Haines indices for fire weather zone 224, which includes the San Luis Valley... COZ224-181800- /O.EXP.KPUB.FW.W.0042.000000T0000Z-200618T0200Z/ /O.CON.KPUB.FW.W.0043.200618T1900Z-200619T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 757 PM MDT Wed Jun 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Timing...Thursday from 1 PM to 8 PM. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220>223-225>237-180300- /O.EXP.KPUB.FW.W.0042.000000T0000Z-200618T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 757 PM MDT Wed Jun 17 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...222...223...225...226...227...228...229...230...231... 232...233...234...235...236 AND 237... $$
692 WWUS85 KPUB 180921 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 321 AM MDT Thu Jun 18 2020 ...A Red Flag Warning remains in effect from 1 PM to 8 PM MDT today for gusty winds, low relative humidity and high Haines indices for fire weather zone 224, which includes the San Luis Valley... COZ224-190130- /O.CON.KPUB.FW.W.0043.200618T1900Z-200619T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 321 AM MDT Thu Jun 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT TODAY THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, HIGH HAINES INDICES, AND DRY FUELS FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Timing...Thursday from 1 PM to 8 PM. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
785 WWUS85 KPUB 182042 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 242 PM MDT Thu Jun 18 2020 ...A Red Flag Warning remains in effect until 8 PM MDT this evening for gusty winds, low relative humidity and high Haines indices for fire weather zone 224, which includes the San Luis Valley... COZ224-190200- /O.CON.KPUB.FW.W.0043.000000T0000Z-200619T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 242 PM MDT Thu Jun 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, HIGH HAINES INDICES, AND DRY FUELS FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Timing...Until 8 PM this evening. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
182 WWUS85 KPUB 190157 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 757 PM MDT Thu Jun 18 2020 COZ224-190300- /O.EXP.KPUB.FW.W.0043.000000T0000Z-200619T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 757 PM MDT Thu Jun 18 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... Temperatures across the San Luis Valley have cooled, with relative humidity levels expected to increase and wind speeds expected to decrease through the rest of the evening. This will allow for the red flag warning for the San Luis Valley to expire at 8 pm. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 17, 11:41 AM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 17, 11:41 AM MDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1141 AM MDT Wed Jun 17 2020 .SHORT TERM...(Today and tonight) Issued at 317 AM MDT Wed Jun 17 2020 ... Hot, Dry, and Windy... A Red Flag Warning is effect across all of the region from 11 AM through 8 PM. Winds from the southwest will gust up to 45 mph, relative humidity values will be in the single digits, and the fuels are already dry. High temperatures will once again be very hot. Widespread 100F high temperatures are expected over the eastern plains, but no records are expected to be surpassed. The mountain valleys and Teller County will be in the mid-80s, and Lake County will be in the 70s. No precipitation is expected throughout the forecast period, though low PoPs have been included over Baca County for a low-end chance at a weak thunderstorm. A cold front is expected to reach northern El Paso County by around midnight tonight, bringing gusty northerly winds as it passes by. The wind gusts will not last long and there is no precipitation expected with the initial frontal passage. Low temperatures tonight will be in the 60s over the plains, the 40s over the mountains valleys. .LONG TERM...(Thursday through Tuesday) Issued at 317 AM MDT Wed Jun 17 2020 A front will move through southeast CO early Thu morning, bringing some gusty northerly winds. In the afternoon, the winds become easterly across southeast CO. Over the mtns and high valleys, southerly winds are expected. In the afternoon, winds in the San Luis Valley are expected to gust between 20 and 30 mph, while humidities fall below 15 percent in most of the valley, resulting critical fire weather conditions. Will issue a Fire Weather Watch for the San Luis Valley for Thu. The central mts should see high chances for showers/storms Thu afternoon and evening, with the Pikes Peak region probably seeing scattered activity. Temps on Thu will generally be cooler, with the most noticeable cooling being over the southeast plains, where high will mostly be in the upper 70s and lower 80s, except over El Paso County where it should be in the upper 60s to lower 70s. The high valleys should see 70s to around 80, with mostly 60s in Teller County. Thu evening, isolated to scattered showers/storms are expected to spread to the southeast plains. Fri an upper trof will move into western CO and will then move across the state Fri night, bringing good chances for precip to much of the area. There could be a few stronger storms Fri afternoon evening, mostly over the plains south of highway 50. The upper trof will exit the area to the east early Sat morning, and thus precip chances will linger into Sat morning over the far eastern plains. Temps Fri will be a little cooler across most of the area. There could be some spotty critical fire weather conditions over southern portions of the San Luis Valley Fri afternoon, but at this time doesn't seem widespread enough to warrant a fire weather highlight. Drier conditions are then expected for Sat afternoon, with maybe just some isolated showers/storms, and temps will be warmer. Northwest flow aloft is then expected Sun and Mon as an upper ridge builds over the desert southwest and into the Great Basin, and by Tue is expected to be centered over the NM and AZ border. There is expected to be enough moisture in the flow aloft for isolated to scattered showers/storms each day Sun through Tue, and temps will be above average. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1135 AM MDT Wed Jun 17 2020 VFR conditions the next 24 hrs at all taf sites. Gusty sw winds expected at all terminals into this evening, diminishing after 02z-03z. Cold front will pass through KCOS and KPUB 04z-06z time frame, with a switch to north winds gusting to 30 kts behind the boundary. Gusty north winds will persist into Thu morning, before gradually turning e-se Thu afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ220>237. Fire Weather Watch from Thursday afternoon through Thursday evening for COZ224. && SHORT TERM...SKELLY LONG TERM...28 AVIATION...PETERSEN
Hazardous weather outlook, Jun 17, 11:51 AM MDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1151 AM MDT Wed Jun 17 2020 COZ058>089-093>099-181800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1151 AM MDT Wed Jun 17 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions are expected across the entire region this afternoon and evening, with southwest winds gusting up to 45 mph, relative humidity below 10 percent and dry fuels. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High fire danger will be possible in much of the San Luis Valley Thursday afternoon and evening, due to expected low humidity, gusty winds and dry vegetation. Isolated to scattered thunderstorms will be possible over the mountains, especially the central mountains and Pikes Peak region, Thursday afternoon and evening. Storms may then spread to the southeast plains in the evening and into the late night hours. The main storm risks will be lightning and wind gusts up to 50 mph. More widespread chances for thunderstorms are expected Friday and Friday night, and there could be a couple strong or severe storms over the plains, mainly south of Highway 50. Wind gusts around 60 mph and hail the size of quarters will be the main severe risks. For the weekend and into the start of the coming week, isolated to scattered storms will be possible each afternoon and evening. The main risks with storms will be lighting, and wind gusts up to 50 mph. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:16 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 12 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.